MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB055902A
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following details were reported to gore: on (b)(6) 2025, the patient underwent endovascular treatment of the right and left renal arteries with a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).On (b)(6) 2025, reportedly, the patient had very small renal vessels and were shut down for over 24 hours.The physician attempted a reintervention on both renal arteries.It appeared that both vbx device's may have been compressed (possibly by an aortic balloon).The physician could only get access into the right renal because of tortuosity.The right renal artery was declotted with tissue plasminogen activator and penumbra device and then a vbx device was placed to make sure it stays open.The right renal looked great angiographically after the procedure.Post procedure - patient recovering.The physician placed a dialysis catheter into the patient for use.On (b)(6) 2025, the patient was not making urine.No further updates were provided.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.The manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.Product investigation report conclusion - the primary reported complaint could not be independently confirmed because there were no items returned for evaluation.As reported, the vbx device may have been compressed during the index procedure, possibly by an aortic balloon; this was unable to be definitively confirmed or refuted.Therefore, the cause for the reported vbx device compression could not be determined with the available information.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22972290
Report Number2017233-2025-06568
Device Sequence Number15738774
Product Code PRL
UDI-Device Identifier00733132658343
UDI-Public(01)00733132658343(17)271221
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB055902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale